MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was noted that there was a scratch on the center of the lens when inserting it into the eye.The lens was fully inserted.There was no incision enlargement, no serious patient injury, no sutures and no vitrectomy.The same procedure was completed successfully using backup lens with the same iol model and diopter size.No additional information was provided to johnson and johnson surgical vision, inc.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 06/07/2018.Device evaluation: the z9002 lens was returned in its original package.Visual inspection using microscope magnification was performed: loose fibers/particles were observed on lens related the handling of the unit out of a sterile environment.Residues of lubricant material and material looks like body fluids were observed on lens surface.One of the haptics was observed slightly distorted.No damaged was observed to the other haptic.No scratches were also observed on lens.The complaint issue reported was not verified.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed no additional investigation requests for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7517399
Report Number2648035-2018-00714
Device Sequence Number1385881
Product Code HQL
UDI-Device Identifier05050474530621
UDI-Public(01)05050474530621(17)211115
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/15/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer07/05/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005